Hail, Goshen
- When
- May 8, 3:56 PM MST to 3:59 PM MST
- Where
- Goshen County, 4 mi SW of Jay Em
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.433, -104.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 8, 2:00 PM MST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT MON MAY 8 2006 .SHORT AND MEDIUM TERM...TONIGHT THROUGH SATURDAY...A SECONDARY COLD PUSH WILL REINFORCE THE FALLING TEMPS TONIGHT...BUT THE NEW AIR MASS WILL REMAIN UNSTABLE WITH LINGERING PVA IN THE VERY FAST/PROGRESSIVE UPPER FLOW. THUNDERSTORMS WILL CONTINUE THROUGH SUNSET TONIGHT AND THEN AGAIN TUESDAY AFTERNOON...BUT IN THE MEANTIME SHOWERS WILL OCCUR JUST ABOUT ANY TIME THROUGH MIDDAY WEDNESDAY...WITH ONE PARTICULARLY STRONG IMPULSE SLATED TO CROSS THE NORTHERN ZONES EARLY WEDNESDAY MORNING. THICKNESSES WILL BE SUFFICIENTLY LOW AT THAT TIME TO ALLOW SNOW IN MANY LOCATIONS...BUT THE GROUND WILL BE TOO WARM ON THE PLAINS TO SUPPORT ACCUMULATIONS. BY LATE WEDNESDAY THE FLOW WILL TURN NW AS A STRONG PACIFIC RIDGE EDGES CLOSER. TEMPS WILL RESPOND NICELY AND MAKE FOR A SUMMER-LIKE END TO THE WEEK. SATURDAY WILL REMAIN WARM...BUT THE GFS IS HINTING AT AN UPPER SYSTEM BRINGING SOME SHOWERS AND THUNDERSTORMS. WILL WAIT FOR SOME CONSISTENT RUNS TO INTRODUCE POPS. .LONG TERM...SATURDAY NIGHT THROUGH MONDAY...UPPER RIDGE STILL THE DOMINANT PLAYER IN LATE TERM WITH UPPER LOW GOING BY JUST NORTH OF MONTANA. BOTH 18Z GFS RUN AND 06Z DGEX DO SHOW SOME WEAK ENERGY GOING ACROSS CO SATURDAY NIGHT/SUNDAY WHICH MAY CAUSE A FEW SHOWERS OR WEAK TSTMS OVER SE PART OF CWA...WILL KEEP A LOW POP AND INCLUDE CYS AREA. UPPER LOW MOVES SOUTHEAST INTO UPPER MS VALLEY WHICH CAUSES FLOW OVER OUR CWA TO GO MORE NWLY. THIS WILL BRING AT LEAST SOME SLIGHT COOLING TO OUR FORECAST AREA SUNDAY NIGHT AND MONDAY...BUT WILL KEEP THINGS DRY FOR NOW ON MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM...HATTEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MDT MON MAY 8 2006 NEZ001>003-019>021-054-055-WYZ059>070-091100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1115 AM MDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AFTER A FEW SHOWERS THIS MORNING...THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 40 MPH AND POSSIBLY SMALL HAIL. SOME SHOWERS WILL REDEVELOP LATE TONIGHT OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS WILL PREVAIL AGAIN ON TUESDAY...AND THESE WILL CHANGE TO WET SNOW TUESDAY NIGHT IN MANY AREAS. SMALL AMOUNTS OF SNOW MAY ACCUMULATE ON LAWNS AND ROOFS. THERE WILL ALSO BE A FEW WEAK THUNDERSTORMS WILL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
351 PM MDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 S CHEYENNE 41.12N 104.79W
05/08/2006 M0.25 INCH LARAMIE WY PUBLIC
0217 PM HAIL 5 E CHEYENNE 41.15N 104.70W
05/08/2006 M0.50 INCH LARAMIE WY NWS EMPLOYEE
0220 PM HAIL 3 ESE CHEYENNE 41.13N 104.74W
05/08/2006 M0.25 INCH LARAMIE WY NWS EMPLOYEE
0248 PM HAIL GLENROCK 42.86N 105.86W
05/08/2006 M0.25 INCH CONVERSE WY TRAINED SPOTTER
0328 PM HAIL DOUGLAS 42.76N 105.39W
05/08/2006 M0.88 INCH CONVERSE WY LAW ENFORCEMENT
&&
KPOMEROYThe Cheyenne radar (KCYS), 146 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505828.